Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 31, 2006, 3:38 PM MST for La Paz County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2006, 3:38 PM MST (22:38 UTC)
- Expired
- Aug 31, 2006, 4:15 PM MST
- In force
- 37 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 151 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:25 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 31, 2:25 PM MST, 1 hour 13 minutes before
AZZ020>028-CAZ030>033-010600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 225 PM MST THU AUG 31 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... AN INCREASING AND ABUNDANT AMOUNT OF TROPICAL MOISTURE FROM THE GULF OF CALIFORNIA WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...ESPECIALLY THIS LABOR DAY HOLIDAY WEEKEND. THIS WILL ALSO RESULT IN LOWER TEMPERATURES... ESPECIALLY SUNDAY WITH TEMPERATURES THEN EXPECTED TO STAY BELOW THE EARLY SEPTEMBER AVERAGE EARLY NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH SUNDAY... ISOLATED SHOWERS AND THUNDERSTORMS WERE LOCATED OVER SOUTHERN GILA COUNTY...FAR SOUTHWEST AND FAR NORTHWEST MARICOPA COUNTY...SOUTHERN LA PAZ COUNTY...NORTHERN YUMA COUNTY...AND EASTERN RIVERSIDE COUNTY EARLY THIS AFTERNOON. MOSTLY SUNNY SKIES COVERED THE REST OF THE AREA THIS AFTERNOON. TEMPERATURES AND DEW POINT TEMPERATURES WERE GENERALLY CLOSE TO THE SAME EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. HIGH PRESSURE ALOFT CONTINUES OVER NORTHERN MEXICO. THIS SYSTEM IS EXPECTED TO MOVE SLOWLY NORTHWEST OVER NORTHWEST MEXICO THE REST OF THE WEEK WITH A WEAK FLOW OVER OUR AREA. THE WEAK FLOW COUPLED WITH PLENTY OF MOISTURE MEANS THAT ONCE AGAIN...MOST OF WHAT SHOWERS AND THUNDERSTORMS THAT DO FORM ARE EXPECTED TO PULSE...BUT SOME WILL PRODUCE LOCALLY HEAVY RAIN. HURRICANE JOHN WAS LOCATED NEAR THE MEXICAN COAST OFF PUERTO VALLARTA EARLY THIS AFTERNOON AND MOVING NORTHWEST AT 13 MILES PER HOUR. THE EFFECTS OF HURRICANE JOHN ARE EXPECTED TO SEND A SURGE OF ABUNDANT TROPICAL MOISTURE UP THE GULF OF CALIFORNIA...REACHING OUR AREA BY SATURDAY AT THE LATEST. THUS...THE CHANCE OF SHOWERS AND THUNDERSTORMS HAS BEEN BOOSTED UP BY SATURDAY NIGHT WITH LOCALLY HEAVY RAIN MENTIONED IN THE SOUTH-CENTRAL ARIZONA FORECASTS INCLUDING THE GREATER PHOENIX AREA FOR SATURDAY EVENING. A SPECIAL WEATHER STATEMENT CONTINUES REGARDING THE SHOWERS... THUNDERSTORMS AND POSSIBILITY OF HEAVY RAIN THIS LABOR DAY HOLIDAY WEEKEND. THE CONCERN IS WITH ALL THE PEOPLE THAT WILL BE OUTDOORS... SOME IN OR NEAR FLASH FLOOD PRONE AREA...INCLUDING CAMPERS THIS LABOR DAY HOLIDAY WEEKEND. SEE SPECIAL WEATHER STATEMENT PHXSPSPSR... WMO HEADER WWUS85 KPSR...SPSPSR. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... PREVIOUS DISCUSSION... AS MENTIONED ABOVE...DEEP-LAYERED MOISTURE SHOULD BE IN PLACE ACROSS THE CWA BY SATURDAY NIGHT THANKS TO HRCN JOHN. ALSO...GFS PREDICTING SURGES OF VORTICITY/UPWARD MOTION TO PUSH UP INTO THE REGION FROM MEXICO BOTH SUNDAY AND MONDAY. WILL LEAVE MEDIUM GRADE MONSOON POPS IN PLACE WITH THIS IN MIND THROUGH LABOR DAY AND THEN DECREASE THEM SLIGHTLY TUE/WED TIME FRAME. STILL LOOKING LIKE THE MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN. PERSONS OUT AND ABOUT OVER THE HOLIDAY WEEKEND SHOULD KEEP TRACK OF THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS AS THE WEEKEND PROGRESSES. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Hazardous weather outlook, Aug 31, 4:02 AM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 402 AM MST THU AUG 31 2006 AZZ023-011115- GREATER PHOENIX AREA- 402 AM MST THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LATTER PART OF THE LABOR DAY WEEKEND AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031-011115- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 402 AM PDT THU AUG 31 2006 /402 AM MST THU AUG 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF EVENING SHOWERS AND THUNDERSTORMS. THESE STORMS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. IN ADDITION...BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LATTER PART OF THE LABOR DAY WEEKEND AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-022-026>028-011115- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 402 AM MST THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LATTER PART OF THE LABOR DAY WEEKEND AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-011115- SOUTHERN GILA/TONTO NF FOOTHILLS- 402 AM MST THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG...GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LATTER PART OF THE LABOR DAY WEEKEND AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ032-033-011115- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 402 AM PDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LATTER PART OF THE LABOR DAY WEEKEND AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-011115- JOSHUA TREE NATIONAL PARK- 402 AM PDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG...GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LATTER PART OF THE LABOR DAY WEEKEND AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ESTLE
In the hours before
Special weather statement, Aug 31, 2:31 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 231 PM MST THU AUG 31 2006 AZZ020>028-CAZ030>033-010945- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA/TONTO NF FOOTHILLS-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA... WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE... FLORENCE...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 231 PM PDT THU AUG 31 2006 /231 PM MST THU AUG 31 2006/ THE AIRMASS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA IS EXPECTED TO BECOME MORE MOIST THIS LABOR DAY HOLIDAY WEEKEND. THIS WILL INCREASE THE POSSIBILITY OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN. IT IS TOO EARLY TO TELL WHETHER OR NOT THIS MAY LEAD TO ANY FLASH FLOODING. HOWEVER...MANY OF YOU WILL BE OUTDOORS THIS LABOR DAY HOLIDAY WEEKEND. AND...SOME OF YOU MAY BE IN THE VICINITY OF FLASH FLOOD PRONE AREAS SUCH AS CANYONS...AND LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. THUS...IT WOULD BE WISE TO STAY ALERT TO THE WEATHER AND PERIODICALLY CHECK THE LATEST WEATHER FORECASTS AND STATEMENTS THROUGH THE LABOR DAY HOLIDAY WEEKEND. REMEMBER...DO NOT CAMP IN OR CLOSE TO NORMALLY DRY WASHES AND OTHER FLASH FLOOD PRONE AREAS. IF YOU ARE DRIVING AND COME A FLOODED ROAD...PLAY IT SAFE...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. WEATHER INFORMATION IS AVAILABLE ON WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED WEATHER INFORMATION IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.